<%@ Page Language="C#" MasterPageFile="~/Main.master" AutoEventWireup="true" Title="Volume 9 Issue 4" %>
Binomial Determinant Evaluations
Wenchang Chu and Leontina Veliana di Claudio
Dipartimento di Matematica, Università degli Studi di Lecce, Lecce-Arnesano P. O. Box 193, 73100 Lecce, Italia
chu.wenchang@unile.it, leontina@email.it
Annals of Combinatorics 9 (4) p.363-377 December, 2005
AMS Subject Classification: 15A15, 05E05
Abstract:
By means of matrix decomposition and partial fraction method, we establish several determinant evaluation formulas, which can be considered as generalizations of the Vandermonde and Cauchy determinants.
Keywords: Vandermonde determinant, Cauchy determinant, binomial coeffficient, hypergeometric series, symmetric functions

References:

1. T. Amdeberhan and D. Zeilberger, Determinants through the looking glass, Adv. Appl. Math. 27 (2001) 225--230.

2. W.N. Bailey, Generalized Hypergeometric Series, Cambridge University Press, Cambridge, 1935.

3. L. Carlitz, Some determinants of q-binomial coefficients, J. Reine Angew. Math. 226 (1967) 216--220.

4. W. Chu, On the evaluation of some determinants with q-binomial coefficients, Systems Sci. Math. Sci. 8 (4) (1988) 361--366.

5. W. Chu, Binomial convolutions and determinant identities, Discrete Math. 204 (1-3) (1999) 129--153.

6. W. Chu, Generalizations of the Cauchy determinant, Publ. Math. Debrecen 58 (3) (2001) 353--365.

7. C. Krattenthaler, Advanced determinant calculus, Séminaire Lotharingien Combin. 42 (1999) Article B42q.

8. A.M. Ostrowski, On some determiants with combinatorial numbers, J. fr Math. 216 (1963) 25--30.

9. T. Muir, A Treatise on the Theory of Determinants, Dover Publications, New York, 1960.